Alert archive / California / Frost Advisories in 2016

Frost Advisory 2, NWS Los Angeles, CA

January 13, 2016

NWS Los Angeles, CA issued this frost advisory at Jan 13, 2016, 9:59 PM PST. It took effect at Jan 14, 2016, 3:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2016, 9:59 PM PST (05:59 UTC)
In effect from
Jan 14, 2016, 3:00 AM PST
Expired
Jan 14, 2016, 9:00 AM PST
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

272 
WWUS76 KLOX 140559
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
959 PM PST WED JAN 13 2016

CAZ044-045-141400-
/O.NEW.KLOX.FR.Y.0002.160114T1100Z-160114T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK
959 PM PST WED JAN 13 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE VENTURA COUNTY VALLEYS. THIS ADVISORY IS
IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY.

* TEMPERATURE...THE TEMPERATURE WILL DROP TO BETWEEN 32 AND 35
  DEGREES FOR TWO OR MORE EARLY THURSDAY MORNING.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

HALL
2 follow-up statements
445 
WWUS76 KLOX 141055
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
255 AM PST THU JAN 14 2016

...DENSE FOG ADVISORY IN EFFECT FOR THE SAN FERNANDO VALLEY
THROUGH 9 AM PST THIS MORNING...

.AREAS OF DENSE FOG HAVE DEVELOPED ACROSS PORTIONS OF THE SAN
FERNANDO VALLEY THIS MORNING. DENSE FOG SHOULD LIFT BY MID
MORNING. REPORTS OF DENSE FOG WITH VISIBILITY ONE QUARTER MILE OR
LESS ACROSS THE HOLLYWOOD AND 405 FREEWAYS THIS MORNING.

CAZ547-141700-
/O.NEW.KLOX.FG.Y.0001.160114T1055Z-160114T1700Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
255 AM PST THU JAN 14 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* VISIBILITY...ONE QUARTER MILE OR LESS

* IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS ON ROADWAYS
  INCLUDING INTERSTATE 5 AND THE 101...118...170...210...AND 405
  FREEWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...REDUCE SPEEDS AND INCREASE FOLLOWING DISTANCE. USE
LOW BEAM HEADLIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

&&

$$

CAZ044-045-141700-
/O.CON.KLOX.FR.Y.0002.160114T1100Z-160114T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK
255 AM PST THU JAN 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...THE TEMPERATURE WILL DROP TO BETWEEN 32 AND 35
  DEGREES FOR TWO OR MORE EARLY THIS MORNING.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

KAPLAN
614 
WWUS76 KLOX 141652
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
852 AM PST THU JAN 14 2016


CAZ547-141800-
/O.EXP.KLOX.FG.Y.0001.000000T0000Z-160114T1700Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
852 AM PST THU JAN 14 2016

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

VISIBILITIES ARE IMPROVING...HOWEVER PATCHES OF DENSE FOG WILL
LINGER THROUGH 10 AM.

$$

CAZ044-045-141800-
/O.EXP.KLOX.FR.Y.0002.000000T0000Z-160114T1700Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK
852 AM PST THU JAN 14 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Jan 13, 9:22 PM PST, 37 minutes earlier.

Area forecast discussion, Jan 13, 9:22 PM PST, 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
922 PM PST WED JAN 13 2016

.SYNOPSIS...

A SERIES OF WEAK WEATHER SYSTEMS WILL MOVE OVER THE REGION THROUGH
THE WEEKEND. COOL TEMPERATURES WITH A MIX OF CLOUDS AND SUN WILL
PREVAIL ACROSS THE REGION. TEMPERATURES WARM SLIGHTLY SUNDAY BEFORE
LIGHT RAIN CHANCES RETURN MONDAY NIGHT THROUGH TUESDAY.

&&

.UPDATE...

WATER VAPOR IMAGERY INDICATES A WEAK TROUGH OF LOW PRESSURE OVER THE
WEST COAST. A WEAK COLD FRONT IS EXITING SAN DIEGO COUNTY CURRENTLY
AND MOVING INTO THE SOUTHEAST CALIFORNIA. A WEAK TO MODERATE
NORTHERLY SURFACE GRADIENT IN PLACE THIS EVENING IS CREATING BREEZY
TO LOCALLY WINDY CONDITIONS ACROSS SOUTHERN SANTA BARBARA COUNTY AND
THROUGH THE INTERSTATE 5 CORRIDOR THIS EVENING. WINDS COULD APPROACH
WIND ADVISORY CRITERIA IN SOME WIND-FAVORED LOCATIONS TONIGHT...BUT
WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED.

MAIN CONCERN IS THE STRATOCUMULUS ON THE LATEST FOG PRODUCT THIS
EVENING. NAM BUFR AND LOCAL 2-KM WRF SOLUTIONS HAVE HANDLED THIS
CLOUD MASS WELL...WITH LOCAL 2-KM WRF SOLUTIONS HINTING AT THE
POSSIBILTY OF DENSE FOG DEVELOPING ACROSS LOS ANGELES BASIN AND
VENTURA COUNTY COAST LATE TONIGHT AND/OR EARLY THURSDAY MORNING.
CONFIDENCE IN DENSE FOG IS LOW AT THIS TIME...BUT PARTLY CLOUDY
SKIES AND PATCHY FOG WILL BE ADDED TO THE FORECAST TO HINT AT THE
POSSIBILITY LATE TONIGHT AND THURSDAY.

WEAK HIGH PRESSURE FROM A SHORTWAVE RIDGE WILL BUILD INTO THE REGION
THROUGH THURSDAY AND GIVE A BRIEF BREAK BEFORE THE NEXT WEAK WEATHER
SYSTEM MOVES INTO THE REGION ON THURSDAY NIGHT AND FRIDAY. THE BEST
CHANCE FOR ANY RAIN WILL BE NORTH OF POINT CONCEPTION...WITH ONLY
PARTLY TO MOSTLY CLOUDY SKIES SOUTH OF POINT CONCEPTION.

&&

.PREV DISCUSSION...

SHORT TERM...OUR WEAK FRONT FOR TODAY WASHED OUT EVEN FASTER THAN
EXPECTED AND IS STRUGGLING TO EVEN GENERATE CLOUDS ACROSS THE SRN
PORTION OF THE FORECAST AREA THIS AFTERNOON. HAVE REMOVED POPS FROM
THE FORECAST AND DECREASED CLOUDS QUITE A BIT OVERNIGHT. THE ONLY
EXCEPTION TO THAT IS THE INTERIOR PORTION OF SLO COUNTY WHICH WILL
LIKELY SEE LOW LVL MOISTURE ADVECTING IN FROM THE SAN JOAQUIN VALLEY
LATER TONIGHT CREATING AREAS OF LOW CLOUDS AND FOG. OTHERWISE JUST
PARTLY CLOUDY SKIES.

POST-FRONTAL NORTHWEST WINDS WILL DEVELOP THIS EVENING BUT TODAY'S
MODELS CONTINUED THE DECREASING TREND FROM EARLIER RUNS AND HAVE
OPTED TO KEEP WINDS BELOW ADVISORY LEVELS. STRONGEST WINDS WILL BE
UP IN THE GRAPEVINE, ANTELOPE VALLEY, AND SRN SBA COUNTY.

QUIET WEATHER THU WITH JUST SOME PASSING HIGH CLOUDS. HIGHS ABOUT 5
DEGREES COOLER THAN NORMAL.

ANOTHER WEAK FRONTAL BOUNDARY WILL INCREASE CLOUDS AND RAIN
CHANCES NORTH OF PT CONCEPTION THURSDAY NIGHT INTO FRIDAY MORNING,
THOUGH THE ECMWF IS EVEN WEAKER THAN THE GFS AND BOTH KEEP MOST OF
THE ENERGY WELL TO THE NORTH. SO AT BEST JUST SOME LIGHT PRECIP
NORTHERN AREAS AND SOME CLOUDS IN THE SOUTH.

A RIDGE WILL POP UP ALONG THE WEST COAST FRIDAY AFTERNOON THROUGH
EARLY SATURDAY WHILE A COLD FRONT APPROACHES FROM THE WEST. ALL
THE MODELS SHOW SOME LOW LVL MOISTURE MOVING INTO THE CENTRAL
COAST SATURDAY MORNING WELL AHEAD OF THE COLD FRONT, THOUGH ONLY
THE GFS SPITS OUT ANY PRECIP ALONG THE CENTRAL COAST AS LIFT IS
MINIMAL UNDER THE RIDGE AXIS. WORTHY OF A CHANCE OF RAIN NORTHERN
AREAS BUT NOT MUCH MORE THAN THAT.

THE RIDGE WILL SHIFT EAST SATURDAY BUT NOT BEFORE TAKING A SIZABLE
BITE OUT OF THE APPROACHING COLD FRONT AND THE MODELS PRETTY MUCH
ALL AGREE THERE WON'T BE ENOUGH LEFT TO GENERATE ANYTHING
MEASURABLE SATURDAY NIGHT, BUT MAYBE A FEW SPRINKLES UP NORTH.

LONG TERM...THE RIDGE RETURNS SUNDAY BUT IT WILL BE ACCOMPANIED BY A
FAIR AMOUNT OF HIGH CLOUDS SO PARTLY CLOUDY MOST AREAS. ON MONDAY A
WEAKENING FRONTAL BOUNDARY WILL AGAIN WASH OUT OVER THE CENTRAL
COAST BUT IT MAY HOLD TOGETHER JUST LONG ENOUGH TO BRING A FEW
SPRINKLES OR LIGHT SHOWERS NORTH OF PT CONCEPTION.
PARTLY CLOUDY AND DRY IN THE SOUTH.

MONDAY NIGHT AND TUESDAY A SLIGHTLY DEEPER TROF WILL MOVE THROUGH
NRN CALIFORNIA AND STANDS A BETTER CHANCE OF BRING AT LEAST SOME
LIGHT RAIN TO THE AREA, THOUGH HERE AGAIN THERE ARE SIGNIFICANT
MODEL DIFFERENCES. THE GFS IS PRETTY WET, THOUGH WHY IS VERY UNCLEAR
AS ALMOST ALL THE DYNAMICS ARE NORTH OF THE BAY AREA AND THERE IS NO
PARTICULARLY GOOD REASON WHY THE FRONT SHOULD GENERATE SUCH PROLIFIC
OROGRAPHIC ENHANCEMENT. VASTLY PREFER THE MORE REASONABLE ECMWF
SOLUTION DURING THIS TIME PERIOD WHICH STILL BRINGS AT LEAST LIGHT
RAIN INTO LA COUNTY TUESDAY BUT ABOUT 90% LESS PRECIP THAN THE GFS.

ALL MODELS SHOW A SHARP RIDGE RETURNING TUESDAY NIGHT INTO WEDNESDAY
FOR DRY WEATHER BUT STILL BELOW NORMAL TEMPS.

&&

.AVIATION...14/0000Z.

NORTH OF KOXR...VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST
08Z...THEN THERE IS A CHANCE OF VLIFR TO LIFR CONDITIONS THROUGH
16Z. VFR CONDITIONS SHOULD REDEVELOP BY 20Z AT THE LATEST.

SOUTH OF KOXR...THERE IS A CHANCE OF IFR TO MVFR CONDITIONS THROUGH
18Z...WITH THE BEST CHANCE FOR COASTAL TERMINALS. THERE IS A CHANCE
OF VLIFR TO LIFR CONDITIONS AT COASTAL TERMINALS BETWEEN 06Z AND 16Z.

KLAX...THERE IS A 50 PERCENT CHANCE OF IFR TO MVFR CONDITIONS
THROUGH 18Z. THERE IS A 30 PERCENT CHANCE OF VLIFR TO LIFR
CONDITIONS BETWEEN 06Z AND 15Z. VFR CONDITIONS SHOULD REDEVELOP
BETWEEN 18Z AND 20Z.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
10 PERCENT CHANCE OF VLIFR TO LIFR CONDITIONS BETWEEN 06Z AND 12Z.

&&

.MARINE...13/800 PM.

NORTHWEST WINDS AT SCA LEVEL WILL CONTINUE OVER THE TWO SOUTHERN
OUTER ZONES THROUGH THURSDAY AFTERNOON...MODERATE TO HIGH
CONFIDENCE. LOCAL GUSTS TO 25 KNOTS WILL AFFECT THE ADJACENT
NEARSHORE WATERS THROUGH LATE THIS EVENING...AND WILL SUBSIDE AFTER
MIDNIGHT. HAZARDOUS SEAS WILL ALSO PERSIST ACROSS ALL OUTER WATERS
AND PZZ645 THROUGH THURSDAY AFTERNOON. HOWEVER...THE SEAS ARE
EXPECTED TO REBUILD SOMEWHAT ON FRIDAY.

A 947 MB LOW WITH A GALE AND STORM FORCE WIND FETCH ORIENTED BETWEEN
280-290 DEGREES RELATIVE TO VENTURA COUNTY WILL DEVELOP NORTH OF THE
HAWAIIAN ISLANDS TONIGHT THROUGH THURSDAY. THE SEAS ARE EXPECTED TO
BUILD TO 45 FEET...SLIGHTLY LARGER THAN THE SEAS THAT WERE GENERATED
LAST WEEK SATURDAY AND THAT PEAKED NEAR SHORE TUESDAY. THE SWELLS
WILL BUILD SATURDAY NIGHT AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEA
CONDITIONS ARE EXPECTED FROM SUNDAY THROUGH NEXT WEEK MONDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL/MW
AVIATION...HALL
MARINE...SMITH
SYNOPSIS...THORNTON/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 13, 6:00 AM PST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED JAN 13 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-141400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH SURF WILL CONTINUE ACROSS THE CENTRAL COAST THROUGH LATE THIS
AFTERNOON...BEFORE IT LOWERS TO BELOW ADVISORY THRESHOLDS. THERE
WILL CONTINUE TO BE A HIGH RIP RISK ACROSS ALL COASTAL WATERS
THROUGH THIS AFTERNOON AS WELL.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:55 AM PSTDense Fog AdvisoryLOX6 hr

Nearby

Frost Advisories in California, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.